MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064-A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, while doing a pass, the ace 64 was being retracted and became stretched.The physician removed the ace 64 from the patient and completed the procedure using a new penumbra system 5max reperfusion catheter (5max).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked in multiple locations throughout its length and stretched from approximately 102.0 cm from the hub to the distal tip.Conclusion: evaluation of the returned device confirmed that the ace 64 was stretched.This type of damage typically occurs due to improper handling during use.If the ace 64 is forcefully retracted against resistance, damage such as this may occur.Further evaluation revealed the ace 64 was kinked and ovalized in multiple locations throughout its length.This damage likely occurred due to forceful manipulation of the ace 64 during use, or during packaging for return.Ace 64 devices are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5367677
Report Number3005168196-2016-00049
Device Sequence Number16190733
Product Code NRY
UDI-Device Identifier00814548016207
UDI-Public00814548016207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 12/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/17/2018
Device Catalogue Number5MAXACE064-A
Device Lot NumberF64367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2016
Supplement Report FDA Received Date02/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR